MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 3GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ascites (2596)
Date of Event 05/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The events were reported through a retrospective clinical trial.The events are considered serious due to hospitalization and related to therasphere administration.Btg medical assessment: occurrence of ascites around 2 months after therasphere administration for a multifocal hcc of the right liver.On the (b)(6) 2016 imaging, before therasphere administration, the patient had small amount of ascites that did not require treatment on the (b)(6) 2016 ct ascites important was discovered, without any other sign of liver failure (no encephalopathy, no decrease of albumin, no increase in bilirubin), no disease progression documented.It is not known if patient has other factor for hepatic decompensation (alcohol or else).He had paracentesis on (b)(6) 2016 and (b)(6) 2016, as well as a thoracentesis on (b)(6) 2017.The patient was transplanted on (b)(6) 2017.Adverse event: ascites; severity grade 3; serious adverse event; related to device; anticipated.Ascites is an anticipated adverse event listed in the ifu/risk management documentation.The events were not reported to btg in 2016.No device malfunction was reported and no corrective and preventive action (capa) plan has been identified.The lot number associated with the therasphere administration was not reported, therefore no investigation could be performed.If additional information becomes available, a follow up report will be submitted.No other information is available that could confirm/deny the alleged event.At this time this report is considered final.
 
Event or Problem Description
Auto-notification received from datatrak 28-jun-2019.Subject (b)(6) enrolled on the (b)(6) study is a (b)(6) male patient diagnosed with hcc on (b)(6) 2015; unilobar disease (right liver lobe).Portal hypertension - not present.Etiologic associations: liver cirrhosis, (b)(6), no prior sorafenib treatment before therasphere treatment, baseline bclc stage: b, no previous hcc surgery, baseline albumin not documented, bilirubine 2.5 mg/dl.Therasphere treatment: (b)(6) 2016.Activity recorded as start of infusion: 2.923 gbq.Residuals remains in delivery set: 0.01 gbq.Lung shunt fraction 5.1%.On (b)(6) 2016 patient presented with ascites (grade 3).It was reported the patient is receive paracentesis to remove fluid.Patient was hospitalized (unknown admission/discharge dates).Outcome: recovering/resolving.Additional information received 08-jul-2019: reporter confirmed: patient did develop ascites after the y90.He had a small amount not warranting treatment seen on the (b)(6) 2016 ct.He had a lot of ascites on the (b)(6) 2016 ct, and had a 5600 ml paracentesis on (b)(6) 2016 (that appears to have been his first para).His total bilirubin on (b)(6) was, surprisingly, down to 1.7 on that date.It was 2.3 on (b)(6) 2016, i.E., before treatment.He had paras on (b)(6) 2016 and (b)(6) 2016, as well as a thoracentesis on (b)(6) 2017.He had his transplant on (b)(6) 2017.The reporting physician stated that "although he had hcv cirrhosis, and people with cirrhosis get ascites- i'd call it probably related because it happened 5 months after y90, which is a reasonable time course.Ascites is an anticipated adverse event listed in the ifu/risk management documentation.The events were not reported to btg in 2016.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key8784528
Report Number3002124543-2019-00052
Device Sequence Number13962672
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3GBQ
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR